Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 20, NWS El Paso, TX

October 20, 20078 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Oct 20, 2007, 7:28 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Oct 20, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 7:28 AM MDT (13:28 UTC)
In effect from
Oct 20, 2007, 12:00 PM MDT
Expired
Oct 20, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3441 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 201328
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
728 AM MDT SAT OCT 20 2007

...A STRONG UPPER LEVEL TROUGH WILL BRING RED FLAG CONDITIONS TO
THE AREA THIS AFTERNOON AND THE POTENTIAL FOR RED FLAG CONDITIONS
AGAIN TOMORROW AFTERNOON...

.A LARGE UPPER LEVEL TROUGH DIGGING INTO THE SOUTHWESTERN STATES
AND AN ACCOMPANYING SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER
THE SOUTHERN PLAINS WILL HELP TO GENERATE STRONG WEST TO SOUTHWEST
WINDS THIS AFTERNOON. ALTHOUGH DEW POINTS ARE EXPECTED TO RISE
TODAY ON THE HEELS OF THE SOUTHWEST FLOW...WARMER HIGH
TEMPERATURES THIS SHOULD OFFSET THE EXTRA MOISTURE WITH RELATIVE
HUMIDITIES DROPPING BELOW 15 PERCENT AGAIN THIS AFTERNOON. THE
UPPER LEVEL TROUGH WILL CONTINUE TO STRENGTHEN OVERNIGHT...HELPING
TO PUSH A STRONG COLD FRONT INTO THE AREA TOMORROW AFTERNOON.
STRONG NORTH WINDS ABOVE CRITICAL FIRE WEATHER THRESHOLDS WILL
ACCOMPANY SHARPLY FALLING DEW POINTS BY LATE IN THE AFTERNOON.

NMZ110>113-TXZ055-056-202130-
/O.NEW.KEPZ.FW.W.0020.071020T1800Z-071021T0300Z/
/O.NEW.KEPZ.FW.A.0010.071021T1800Z-071022T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
728 AM MDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING.

AN UPPER LEVEL TROUGH BUILDING INTO THE AREA THIS AFTERNOON WILL
HELP TO GENERATE SUSTAINED AFTERNOON 20-FOOT WINDS IN EXCESS OF 15
MPH ACROSS AREAS NORTH OF TRUTH OR CONSEQUENCES BY NOON
TODAY...AND BY MID-AFTERNOON FOR THE REMAINDER OF THE AREA. GUSTS
FROM 25 TO 30 MPH ARE POSSIBLE AS WELL. STRONG WINDS WILL BE
ACCOMPANIED BY MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND
HIGH TO EXTREME FIRE DANGER AGAIN THIS AFTERNOON.

A STRONG FRONT PUSHING INTO THE AREA FROM THE NORTH TOMORROW WILL
MEAN STRONG NORTHERLY WINDS AND RAPIDLY FALLING DEW POINTS...WITH
THE POTENTIAL OF MEETING RED FLAG CRITERIA AGAIN TOMORROW
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
PIEPER
2 follow-up statements
000 
WWUS84 KEPZ 201421 CCA
RFWEPZ

RED FLAG WARNING...CORRECTED WIND SPEED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
728 AM MDT SAT OCT 20 2007

...A STRONG UPPER LEVEL TROUGH WILL BRING RED FLAG CONDITIONS TO
THE AREA THIS AFTERNOON AND THE POTENTIAL FOR RED FLAG CONDITIONS
AGAIN TOMORROW AFTERNOON...

.A LARGE UPPER LEVEL TROUGH DIGGING INTO THE SOUTHWESTERN STATES
AND AN ACCOMPANYING SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER
THE SOUTHERN PLAINS WILL HELP TO GENERATE STRONG WEST TO SOUTHWEST
WINDS THIS AFTERNOON. ALTHOUGH DEW POINTS ARE EXPECTED TO RISE
TODAY ON THE HEELS OF THE SOUTHWEST FLOW...WARMER HIGH
TEMPERATURES THIS SHOULD OFFSET THE EXTRA MOISTURE WITH RELATIVE
HUMIDITIES DROPPING BELOW 15 PERCENT AGAIN THIS AFTERNOON. THE
UPPER LEVEL TROUGH WILL CONTINUE TO STRENGTHEN OVERNIGHT...HELPING
TO PUSH A STRONG COLD FRONT INTO THE AREA TOMORROW AFTERNOON.
STRONG NORTH WINDS ABOVE CRITICAL FIRE WEATHER THRESHOLDS WILL
ACCOMPANY SHARPLY FALLING DEW POINTS BY LATE IN THE AFTERNOON.

NMZ110>113-TXZ055-056-202130-
/O.NEW.KEPZ.FW.W.0020.071020T1800Z-071021T0300Z/
/O.NEW.KEPZ.FW.A.0010.071021T1800Z-071022T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
728 AM MDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING.

AN UPPER LEVEL TROUGH BUILDING INTO THE AREA THIS AFTERNOON WILL
HELP TO GENERATE SUSTAINED AFTERNOON 20-FOOT WINDS IN EXCESS OF 20
MPH ACROSS AREAS NORTH OF TRUTH OR CONSEQUENCES BY NOON
TODAY...AND BY MID-AFTERNOON FOR THE REMAINDER OF THE AREA. GUSTS
FROM 25 TO 30 MPH ARE POSSIBLE AS WELL. STRONG WINDS WILL BE
ACCOMPANIED BY MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND
HIGH TO EXTREME FIRE DANGER AGAIN THIS AFTERNOON.

A STRONG FRONT PUSHING INTO THE AREA FROM THE NORTH TOMORROW WILL
MEAN STRONG NORTHERLY WINDS AND RAPIDLY FALLING DEW POINTS...WITH
THE POTENTIAL OF MEETING RED FLAG CRITERIA AGAIN TOMORROW
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
PIEPER
000 
WWUS84 KEPZ 201747
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1147 AM MDT SAT OCT 20 2007

...A STRONG UPPER LEVEL TROUGH WILL BRING RED FLAG CONDITIONS TO
THE NM FIRE WEATHER ZONES THIS AFTERNOON AND THE POTENTIAL FOR RED
FLAG CONDITIONS AGAIN TOMORROW AFTERNOON...

.A LARGE UPPER LEVEL TROUGH DIGGING INTO THE SOUTHWESTERN STATES
AND AN ACCOMPANYING SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER
THE SOUTHERN PLAINS WILL HELP TO GENERATE STRONG WEST TO
SOUTHWEST WINDS THIS AFTERNOON. ALTHOUGH DEW POINTS ARE EXPECTED
TO RISE TODAY ON THE HEELS OF THE SOUTHWEST FLOW...WARMER HIGH
TEMPERATURES THIS SHOULD OFFSET THE EXTRA MOISTURE WITH RELATIVE
HUMIDITIES DROPPING BELOW 15 PERCENT AGAIN THIS AFTERNOON. THE
UPPER LEVEL TROUGH WILL CONTINUE TO STRENGTHEN OVERNIGHT...
HELPING TO PUSH A STRONG COLD FRONT INTO THE AREA TOMORROW
AFTERNOON. STRONG NORTH WINDS ABOVE CRITICAL FIRE WEATHER
THRESHOLDS WILL ACCOMPANY SHARPLY FALLING DEW POINTS BY LATE IN
THE AFTERNOON.

TXZ055-056-210200-
/O.CAN.KEPZ.FW.W.0020.071020T1800Z-071021T0300Z/
/O.CON.KEPZ.FW.A.0010.071021T1800Z-071022T0300Z/
EL PASO-HUDSPETH-
1147 AM MDT SAT OCT 20 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE RED FLAG WARNING FOR FAR WEST TEXAS. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING.

AN UPPER LEVEL TROUGH BUILDING INTO THE AREA THIS AFTERNOON WILL
HELP TO GENERATE SUSTAINED AFTERNOON 20-FOOT WINDS OF 10 TO 15 MPH
ACROSS AREAS GENERALLY OF TRUTH OR CONSEQUENCES BY NOON
TODAY...AND BY MID-AFTERNOON FOR THE REMAINDER OF THE AREA. GUSTS
TO 20 MPH ARE POSSIBLE AS WELL. ALTHOUGH WINDS ARE NOW EXPECTED TO
REMAIN BELOW CRITICAL THRESHOLDS IN TX ZONES 055 AND 056...THE
ELEVATED WINDS WILL BE ACCOMPANIED BY MINIMUM RELATIVE HUMIDITIES
BELOW 15 PERCENT AND HIGH TO EXTREME FIRE DANGER AGAIN THIS
AFTERNOON.

A STRONG FRONT PUSHING INTO THE AREA FROM THE NORTH
TOMORROW WILL MEAN STRONG NORTHERLY WINDS AND RAPIDLY FALLING DEW
POINTS...WITH THE POTENTIAL OF MEETING RED FLAG CRITERIA AGAIN
TOMORROW AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ110>113-210200-
/O.CON.KEPZ.FW.W.0020.071020T1800Z-071021T0300Z/
/O.CON.KEPZ.FW.A.0010.071021T1800Z-071022T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
1147 AM MDT SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

AN UPPER LEVEL TROUGH BUILDING INTO THE AREA THIS AFTERNOON WILL
HELP TO GENERATE SUSTAINED AFTERNOON 20-FOOT WINDS IN EXCESS OF
20 MPH ACROSS THE WARNED AREA THIS AFTERNOON. GUSTS FROM 25 TO 30
MPH ARE POSSIBLE AS WELL. STRONG WINDS WILL BE ACCOMPANIED BY
MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND HIGH TO EXTREME
FIRE DANGER AGAIN THIS AFTERNOON.

A STRONG FRONT PUSHING INTO THE AREA FROM THE NORTH TOMORROW WILL
MEAN STRONG NORTHERLY WINDS AND RAPIDLY FALLING DEW POINTS...WITH
THE POTENTIAL OF MEETING RED FLAG CRITERIA AGAIN TOMORROW
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
PIEPER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Oct 20, 3:38 AM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Oct 20, 3:38 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
338 AM MDT SAT OCT 20 2007

.SYNOPSIS...
CRISP FALL WEATHER IS ON ITS WAY TO THE BORDERLAND BY THE END OF
THIS WEEKEND INTO THE FIRST PART OF NEXT WEEK. FIRST OFF THOUGH...
DRY SOUTHWEST FLOW ALOFT WILL CONTINUE TODAY AND WITH BREEZY WINDS
DEVELOPING THIS AFTERNOON...TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL. BY SUNDAY MORNING THE FIRST OF TWO FRONTS OFF THE PACIFIC
WILL PUSH THROUGH. THIS WILL LOWER TEMPERATURES SUNDAY BACK TO NEAR
NORMAL WITH BRISK NORTHERLY WINDS. THE SECOND COLD FRONT PUSHES
SOUTH ACROSS THE BORDERLAND BY SUNDAY EVENING WITH EVEN COLDER AIR.
THIS WILL CHILL TEMPERATURES FURTHER...WITH HIGHS ON MONDAY EXPECTED
TO BE 10 TO 15 DEGREES BELOW NORMAL. NORTH TO NORTHWEST FLOW ALOFT
WILL PERSIST TUESDAY INTO NEXT WEEKEND. THIS WILL CONTINUE THE DRY
WEATHER BUT WILL ONLY ALLOW A GRADUAL WARMUP...PERHAPS REACHING
NORMAL TEMPERATURES BY THURSDAY.

&&

.DISCUSSION...
FALL WEATHER ON THE WAY BY TOMORROW AND MONDAY AS STRONG UPPER LOW
NOW JUST NORTHWEST OF VANCOUVER ISLAND. ORIGINAL PACIFIC FRONT WELL
ONSHORE WITH TRAILING FRONT NOW DOWN TO SOUTHERN CALIFORNIA. SECOND
DEVELOPING COLD FRONT IN AMPLE COLD AIR SUPPLY OVER THE OCEAN IS
JUST REACHING THE WEST COAST NOW. COMBINATION OF INCREASING WINDS
ALOFT WITH CORRESPONDING LEE-SIDE TROUGH DEVELOPMENT...AND THE
REMAINS OF THIS FIRST FRONT APPROACHING THE AREA TONIGHT...SHOULD
BRING BREEZY WINDS TO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
ONE LAST DAY OF WELL ABOVE NORMAL TEMPERATURES TODAY BEFORE COOLER
AIR FILTERS IN FOR SUNDAY. MODELS SHOW FIRST FRONT THROUGH MOST OF
THE AREA SUNDAY MORNING. THIS WILL COOL TEMPS BACK TO BELOW NORMAL
FOR SUNDAY. SECOND COLD FRONT RIGHT ON THE HEELS OF THE FIRST AND
WILL BARREL INTO THE AREA SUNDAY AFTERNOON AND EVENING...WITH BRISK
NORTH WINDS. SHOULD REMAIN BELOW ADVISORY CRITERIA...THOUGH LOCAL
GUSTS THROUGH NORTH-SOUTH CHANNELED TERRAIN MAY BRIEFLY BECOME QUITE
GUSTY. ACTUALLY SUNDAYS HIGHS MAY BE MET EARLY WITH TEMPS FALLING
IN THE AFTERNOON.

BASE OF UPPER TROUGH PAST THE AREA SUNDAY NIGHT AND WITH THAT SECOND
FRONT AND NORTH FLOW ALOFT...TEMPERATURES WILL BE QUITE COOLER
MONDAY. PRETTY MUCH WENT WITH VARIOUS MOS NUMBERS...COOLING HIGHS
ABOUT 20 DEGREES FROM TODAY TO MONDAY. BOTH GFS/ECMWF SHOWING EVER
SLIGHT POTENTIAL FOR INCREASING LOW LEVEL WRAP AROUND MOISTURE
DROPPING DOWN NEAR THE SAC MOUNTAINS TUESDAY NIGHT AND WEDNESDAY SO
LEFT THE EVER SLIGHTEST CHANCE OF PRECIP IN FOR THAT PERIOD ON THE
GRIDS...NOT EVEN MENTIONED IN FORECAST PACKAGE THOUGH.

BOTH GFS/ECMWF MOVING UPPER LOW FAR ENOUGH EAST OF AREA BY WEDNESDAY
TO HAVE LITTLE ADDITIONAL EFFECT. ALOFT WINDS WILL REMAIN A VERY DRY
NORTH/NORTHWEST THROUGH WEDNESDAY. THIS WILL MEAN JUST A SLOW WARMUP
TUESDAY AND WEDNESDAY. WINDS ALOFT BEGIN TO TURN MORE WESTERLY
THURSDAY AND FRIDAY AS NEW BREAKOFF UPPER LOW FORMS OFF THE
CALIFORNIA COAST. THIS SHOULD ALLOW BETTER WARMING OF AIRMASS AS
SURFACE WINDS TURN A BIT MORE SOUTHWEST...WITH HIGHS BACK TO NORMAL
OR SLIGHTLY ABOVE NORMAL.

&&

.FIRE WEATHER...
RHS AND FIRE CONDITIONS CERTAINLY WILL MEET RED FLAG CRITERIA
TODAY. ALSO WINDS SHOULD REACH CRITERIA BY LATE THIS AFTERNOON...
THOUGH MOS NUMBERS ARE UNDERPLAYING THE WINDS I BELIEVE. WILL LIKELY
GO WITH RED FLAG WARNING THIS AFTERNOON WITH THE MORNING PACKAGE.

&&

.AVIATION...VALID 20/12Z-21/12Z...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SFC WINDS EXPECTED TO
INCREASE TO SW15-25KTS LATER THIS AFTERNOON AND INTO THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 88  57  78  43  64 /   0   0   0   0   0
SIERRA BLANCA TX        86  51  77  36  61 /   0   0   0   0   0
LAS CRUCES              87  50  76  41  64 /   0   0   0   0   0
ALAMOGORDO              86  48  74  36  61 /   0   0   0   0   0
CLOUDCROFT              69  35  54  23  43 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   85  46  74  36  62 /   0   0   0   0   0
SILVER CITY             82  40  71  32  58 /   0   0   0   0   0
DEMING                  87  47  77  39  62 /   0   0   0   0   0
LORDSBURG               86  46  78  39  63 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Oct 20, 6:25 AM MDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
625 AM MDT SAT OCT 20 2007

NMZ022>025-030>032-TXZ055-056-201300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
625 AM MDT SAT OCT 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL INCREASE
THIS AFTERNOON AND TONIGHT OUT OF THE WEST AT 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BRISK NORTH WINDS OF
20 TO 30 MPH DEVELOPING SUNDAY. WELL BELOW NORMAL TEMPERATURES
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 20, 7:18 AM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
718 AM MDT SAT OCT 20 2007

NMZ022>025-030>032-TXZ055-056-201530-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
718 AM MDT SAT OCT 20 2007

...CRISP FALL WEATHER ON THE WAY FOR SOUTHERN NEW MEXICO AND FAR
WEST TEXAS...

A STRONG FRONTAL SYSTEM STILL GETTING ORGANIZED OVER THE WESTERN
U.S. WILL BEGIN MOVING TO THE AREA LATE TONIGHT AND SUNDAY. WE
WILL SEE ONE LAST WARM DAY TODAY AS HIGH TEMPERATURES WILL RUN
WELL ABOVE NORMAL. BREEZY NORTHWEST WINDS WILL BRING COOLER
TEMPERATURES IN FOR SUNDAY. IN FACT SUNDAYS HIGHS AROUND THE AREA
MAY OCCUR EARLY...WITH TEMPERATURES FALLING THROUGHOUT THE
AFTERNOON AS STRONG NORTH WINDS DEVELOP. HIGHS ON SUNDAY ARE
EXPECTED TO BE ABOUT 10 TO 15 DEGREES COOLER THAN TODAY.

THE NORTH WINDS WILL CONTINUE SUNDAY NIGHT WITH FURTHER COOLING.
BY MONDAY HIGH TEMPERATURES ARE EXPECTED TO BE ABOUT 10 TO 15
DEGREES BELOW NORMAL...MEANING LOWER 60S ACROSS DESERT AREAS AND
40S AND 50S FOR MOUNTAIN AREAS. TO VIEW THIS ANOTHER WAY...HIGHS
ON MONDAY ARE EXPECTED TO BE 20 TO 25 DEGREES COOLER THAN TODAY.

MONDAY NIGHT IS EXPECTED TO BE THE COLDEST NIGHT THIS COMING WEEK
AS WINDS DROP OFF AND COLD AIR IS FIRMLY IN PLACE. TEMPERATURES
WILL BE CLOSE TO FREEZING IN MANY PLACES ACROSS THE LOWLANDS AND
RESIDENTS WITH AGRICULTURAL INTERESTS ARE URGED TO STAY TUNED TO
NOAA WEATHER RADIO AND MEDIA OUTLETS AS FREEZE WARNINGS MAY BE
ISSUED FOR THIS EVENT.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 7:28 AM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.